MAUDE Adverse Event Report: NEOORTHO PRODUTOS ORTOPEDICOS S/A NEOFIX; 900.312 - 6-HOLE 3.5 RECONSTRUCTION LS PLATE

NEOORTHO PRODUTOS ORTOPEDICOS S/A NEOFIX; 900.312 - 6-HOLE 3.5 RECONSTRUCTION LS PLATE
Model Number 900.312
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Pain (1994)
Date of Event 09/08/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Technical analysis of material: an analysis of the dhr of item 900.312, lot 3657124 was made.The information contained in the dhr demonstrates that the product has correctly followed the production steps, with inspection records of the indicated quotas during the process and the records of these measurements indicate that the results are within the specified, as established in the control plan.Sales history: a total of (b)(4) plates of the 900.312 code were marketed and this was the only case reported for this failure mode.Analysis of the failure mode: according to the technical report of analysis prepared by the engineering department of neoortho and doctor report issued by the clinical consultant dr.(b)(6), we can affirm that the implant failure occurred due to the inadequate use of the material, according to the justifications presented below.In the treatment of radius fracture or pseudoarthrosis, plates that perform the compression and blocking function, such as the plate used in the ulna of this patient, should be used, since the common muscular movements and forces in this region generated tension in the plate, superior to its resistance defined by design.After plate analysis sent by the distributor, we can verify that the fracture presents clear signs of a type of metal fracture called "low cycle fatigue fracture" composed of a more worn region where the fracture started and, later, a "cleaner" region where the fracture occurred quickly due to the decrease in the resistant section of the plate.Conclusion: it is concluded, therefore, that the product has gone through all the stages of production and inspection planned, and the results of the inspections and tests demonstrate that the product met the level of safety and efficacy established in the project.With this, we can affirm that the plate rupture occurred due to the inadequate use of the plate, with no indication that there was structural failure of the implant, in its manufacture or raw material.
 
Event or Problem Description
Patient has been in the postoperative for several months.Upon returning to the doctor, the plate 930.312, lot 3657124 was broken.(b)(6) submitted to a surgical procedure for implantation of neoortho material on (b)(6) 2018 and on (b)(6) 2018 the broken implant was removed.The manufacturer was informed by the distributor on january 31, 2019.

Brand Name
NEOFIX
Common Device Name
900.312 - 6-HOLE 3.5 RECONSTRUCTION LS PLATE
Manufacturer (Section D)
NEOORTHO PRODUTOS ORTOPEDICOS S/A
rua angelo domingos durigan
curitiba, parana 08202 5100
BR  082025100
MDR Report Key8373425
Report Number3009158523-2019-00001
Device Sequence Number2127390
Product Code HRS
UDI-Device Identifier07898624860642
UDI-Public07898624860642
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K113733
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Model Number900.312
Device Catalogue Number900.312
Device Lot Number3657124
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/06/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2019
Initial Report FDA Received Date02/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient Weight93